Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 201, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 19, 2011, 3:19 PM EDT for Allegheny County, Beaver County, Washington County, Pennsylvania; Jefferson County, Ohio; Hancock County, West Virginia. It was in force for 56 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2011, 3:19 PM EDT (19:19 UTC)
- Expired
- Aug 19, 2011, 4:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Jefferson County, OH, Allegheny County, PA, Beaver County, PA, Washington County, PA, Hancock County, WV
The radar
The Pittsburgh radar (KPBZ), 18 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 3:26 PM EDT | HAIL 0.88 | Baden, PA | EVENT OCCURRED BETWEEN 311 PM 08/19/2011 AND 326 PM 08/19/2011 |
| Aug 19, 3:27 PM EDT | HAIL 0.25 | Baden, PA | EVENT OCCURRED BETWEEN 312 PM 08/19/2011 AND 327 PM 08/19/2011 |
| Aug 19, 3:30 PM EDT | TSTM WND DMG | Economy, PA | POWER LINES DOWN |
| Aug 19, 3:50 PM EDT | HAIL 0.75 | Ambridge, PA | EVENT OCCURRED BETWEEN 335 PM 08/19/2011 AND 350 PM 08/19/2011 |
| Aug 19, 3:53 PM EDT | HAIL 0.75 | Aliquippa, PA | EVENT OCCURRED BETWEEN 338 PM 08/19/2011 AND 353 PM 08/19/2011 |
| Aug 19, 4:01 PM EDT | TSTM WND DMG | Leetsdale, PA | TREES DOWN |
| Aug 19, 4:01 PM EDT | HAIL 0.25 | Industry, PA | EVENT OCCURRED BETWEEN 346 PM 08/19/2011 AND 401 PM 08/19/2011 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 840 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
591
WUUS51 KPBZ 191919
SVRPBZ
OHC081-PAC003-007-125-WVC029-192015-
/O.NEW.KPBZ.SV.W.0201.110819T1919Z-110819T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
319 PM EDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHEASTERN JEFFERSON COUNTY IN EAST CENTRAL OHIO...
WEST CENTRAL ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
SOUTHERN BEAVER COUNTY IN WESTERN PENNSYLVANIA...
NORTH CENTRAL WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...
NORTHERN HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 415 PM EDT
* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR CHESTER...MOVING EAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TOMLINSON RUN STATE PARK... NEWELL...
NEW MANCHESTER... CHESTER... SHIPPINGPORT...
HARSHAVILLE... RACCOON CREEK STATE PARK...
SEWICKLEY... OAKDALE... MOON...
IMPERIAL... FRANKLIN PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
&&
LAT...LON 4063 8006 4037 8017 4053 8064 4063 8060
4061 8057 4063 8055 4064 8052 4069 8052
TIME...MOT...LOC 1920Z 287DEG 10KT 4059 8049
$$3 follow-up statements
811
WWUS51 KPBZ 191942
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
342 PM EDT FRI AUG 19 2011
OHC081-WVC029-191951-
/O.CAN.KPBZ.SV.W.0201.000000T0000Z-110819T2015Z/
JEFFERSON OH-HANCOCK WV-
342 PM EDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY IN EAST
CENTRAL OHIO...AND HANCOCK COUNTY IN NORTHERN WEST VIRGINIA IS
CANCELLED...
THE SEVERE PART OF THE STORM HAS MOVED OUT OF THE COUNTY.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4054 8051 4057 8051 4058 8049 4069 8051
4063 8006 4037 8017 4049 8051
TIME...MOT...LOC 1941Z 287DEG 10KT 4057 8042
$$
PAC003-007-125-192015-
/O.CON.KPBZ.SV.W.0201.000000T0000Z-110819T2015Z/
ALLEGHENY PA-BEAVER PA-WASHINGTON PA-
342 PM EDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR WASHINGTON...BEAVER AND ALLEGHENY COUNTIES...
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR HARSHAVILLE...MOVING EAST AT 10
MPH.
HAIL TO THE SIZE OF NICKELS HAS BEEN REPORTED WITH THIS STORM.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHIPPINGPORT... HARSHAVILLE...
RACCOON CREEK STATE PARK... SEWICKLEY...
OAKDALE... MOON... IMPERIAL...
FRANKLIN PARK... ECONOMY BORO... ALIQUIPPA...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4054 8051 4057 8051 4058 8049 4069 8051
4063 8006 4037 8017 4049 8051
TIME...MOT...LOC 1941Z 287DEG 10KT 4057 8042
$$
98754
WWUS51 KPBZ 192012
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
412 PM EDT FRI AUG 19 2011
PAC125-192021-
/O.CAN.KPBZ.SV.W.0201.000000T0000Z-110819T2015Z/
WASHINGTON PA-
412 PM EDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY IS
CANCELLED...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4054 8051 4057 8051 4058 8049 4069 8051
4063 8006 4041 8023 4048 8033 4050 8049
TIME...MOT...LOC 2011Z 287DEG 10KT 4055 8032
$$
PAC003-007-192015-
/O.CON.KPBZ.SV.W.0201.000000T0000Z-110819T2015Z/
ALLEGHENY PA-BEAVER PA-
412 PM EDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR BEAVER AND ALLEGHENY COUNTIES...
AT 409 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
HARSHAVILLE...MOVING EAST AT 10 MPH.
ADDITIONALLY...ANOTHER THUNDERSTORM HAS DEVELOPED SOUTH OF BLACKHAWK
IN BEAVER COUNTY...WHICH IS CAPABLE OF PRODUCING QUARTER SIZE.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHIPPINGPORT... RACCOON CREEK STATE PARK...
HARSHAVILLE... SEWICKLEY... MOON...
IMPERIAL... ECONOMY BORO... ALIQUIPPA...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4054 8051 4057 8051 4058 8049 4069 8051
4063 8006 4041 8023 4048 8033 4050 8049
TIME...MOT...LOC 2011Z 287DEG 10KT 4055 8032
$$
98052
WWUS51 KPBZ 192023
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
423 PM EDT FRI AUG 19 2011
PAC003-007-192033-
/O.EXP.KPBZ.SV.W.0201.000000T0000Z-110819T2015Z/
ALLEGHENY PA-BEAVER PA-
423 PM EDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR BEAVER AND ALLEGHENY COUNTIES
EXPIRES AT 415 PM EDT...
OTHER WARNINGS REMAIN IN EFFECT FOR PARTS OF BEAVER AND ALLEGHENY
COUNTY.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4054 8051 4057 8051 4058 8049 4069 8051
4063 8006 4041 8023 4048 8033 4050 8049
TIME...MOT...LOC 2012Z 287DEG 10KT 4055 8032
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:54 PM EDT, 25 minutes earlier.
Area forecast discussion, Aug 19, 2:54 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 254 PM EDT FRI AUG 19 2011 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THIS EVENING. HIGH PRESSURE WILL PROVIDE DRY WEATHER FOR SATURDAY. && .NEAR TERM /THROUGH SATURDAY/... SHORTWAVE TROUGH AND ASSOCIATED SURFACE BOUNDARY WILL MOVE EAST ACROSS THE DISTRICT THROUGH TONIGHT PROVIDING FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS INTO THE EVENING. HAIL AND REPEATED HEAVY RAINFALL WILL BE THE MAIN THREAT FROM THE STORMS THROUGH EARLY EVENING UNTIL THE TROUGH MOVES BY AND SURFACE HEATING SUBSIDES. WEAK RIDGING LATE TONIGHT AND SATURDAY WILL PROVIDE DRY WEATHER. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... WE ARE BETWEEN TWO WEATHER SYSTEMS SATURDAY NIGHT...SO A DRY FORECAST IS STILL ON TRACK. CONFIDENCE HAS INCREASED WITH RESPECT TO FROPA SUNDAY. SREF/GFS/ECWMF/NAM ALL HAVE QPF OVER THE AREA ASSOCIATED WITH THE BAROCLINIC ZONE. COLD FRONT WILL REACH EAST CENTRAL OHIO BY MID MORNING SUNDAY THEN EXIT THE MOUNTAINS BY LATE AFTERNOON. UPPED POPS TO LKLY AREAWIDE SUN TO REFLECT GREATER CERTAINTY OF MEASURABLE RAINFALL. THERMODYNAMIC PARAMETERS ARE NOT THAT IMPRESSIVE WITH SBCAPES UNDER 0.5 KJKG-1...THUS NOT KEEN ON ANYTHING SEVERE AT THIS POINT. THIS CONCURS WITH THE LATEST DAY2 CONVECTIVE OUTLOOK...WHICH HAS CWA UNDER A GENERAL THUNDERSTORM THREAT. THE FRONT EXITS QUICKLY SUNDAY NIGHT ALLOWING A SURFACE ANTICYCLONE TO BUILD IN FROM CENTRAL INDIANA. H8 TEMPS FALL NEARLY 6C BEHIND THE FRONT...SO EXPECT COOLER WEATHER AS WE COMMENCE A NEW WORK WEEK. THE COMBINATION OF NW WINDS AND COLD AIR ADVECTION OFF THE GREAT LAKES MONDAY WILL GENERATE MCLDY CONDITIONS IN THE MOUNTAINS...WHILE ELSEWHERE LOOK FOR PSNNY WEATHER. PREFER MET MOS FOR TEMPS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... HIGHLIGHTS: - GRADUAL RETURN TO SLIGHTLY ABOVE NORMAL TEMPERATURES - QUICK MOVING WEATHER SYSTEMS - UNCERTAINTY IN THE TROPICS /NO IMPACTS HERE/ LONG RANGE FORECAST FOLLOWED THE ECMWF WHICH ILLUSTRATES A TROF OVER THE GREAT LAKES MOST OF THE PERIOD. THIS WILL YIELD QUICK MOVING WEATHER SYSTEMS BRINGING LIGHT TO MODERATE PRECIPITATION...WHILE KEEPING THE HEAT AT BAY. TIMING OF ENERGY AROUND A MID LEVEL CYCLONE THIS FAR OUT IS CHALLENGING...SO CONTINUED WITH THE CHANCE POPS IN THE EXTENDED. HIGHEST PROBABILITY OF RAINFALL AT THIS POINT APPEARS TO BE WEDNESDAY. AS WE LOOK AHEAD INTO NEXT WEEK /DAY 8-10/...ECMWF AND GFS ARE HINTING AT A TROPICAL SYSTEM IMPACTING THE US COASTLINE. PLEASE REFERENCE STATEMENTS FROM THE NATIONAL HURRICANE CENTER FOR THE LATEST TRACK AND INTENSITY FORECAST. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SCATTERED THUNDERSTORMS WITH HAIL AND HEAVY RAIN WILL CONTINUE THROUGH EARLY EVENING AS A SHORT WAVE TROUGH AND WEAK FRONTAL BOUNDARY CROSSES THE REGION. MVFR AND BRIEF IFR CONDITIONS ARE POSSIBLE IN STRONGER STORMS. HAVE HIGH CONFIDENCE THAT AREAS OF FOG WILL FORM AGAIN LATE TONIGHT AS BUFKIT SHOWS HEALTHY SURFACE INVERSION SETTING UP. LIGHT WINDS AND LOW LEVEL MOISTURE FROM EVAPORATION OF RECENT RAIN WILL AID FOG DEVELOPMENT. FOG SHOULD BURN OFF QUICKLY BY 14Z SATURDAY WITH MAINLY VFR CONDITIONS FOR THE REST OF THE TAF PERIOD. OUTLOOK /SATURDAY NIGHT THROUGH WEDNESDAY/... THUNDERSTORMS WITH RESTRICTIONS MAY BE POSSIBLE SATURDAY NIGHT INTO MONDAY WITH THE SLOW EASTWARD PASSAGE OF A COLD FRONT. VFR WEATHER SHOULD RETURN TUESDAY AND WEDNESDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Aug 19, 1:55 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 155 PM EDT FRI AUG 19 2011 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-201800- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 155 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM AND MOVE EAST ACROSS THE REGION THROUGH EARLY TONIGHT. SOME STORMS CAN CONTAIN LARGE HAIL AND BRIEF VERY HEAVY RAINFALL. PONDING OF WATER CAN OCCUR ON ROADS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 19, 2:44 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
244 PM EDT FRI AUG 19 2011
PAZ007-008-013-014-191915-
BUTLER PA-LAWRENCE PA-MERCER PA-VENANGO PA-
244 PM EDT FRI AUG 19 2011
...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHWESTERN VENANGO...
NORTHEASTERN LAWRENCE...NORTHERN BUTLER AND SOUTHEASTERN MERCER
COUNTIES...
AT 243 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF NEW
WILMINGTON...MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
MERCER... HARLANSBURG... GROVE CITY...
SLIPPERY ROCK... HOOKER... EAU CLAIRE...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4124 8012 4114 7975 4088 7987 4104 8037
4124 8028Special weather statement, Aug 19, 2:54 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
254 PM EDT FRI AUG 19 2011
OHZ041-PAZ013-014-020-021-191930-
ALLEGHENY PA-BEAVER PA-BUTLER PA-COLUMBIANA OH-LAWRENCE PA-
254 PM EDT FRI AUG 19 2011
...A STRONG THUNDERSTORM WILL AFFECT BEAVER...EXTREME SOUTHEASTERN
COLUMBIANA...NORTHWESTERN ALLEGHENY...SOUTHEASTERN LAWRENCE AND
SOUTHWESTERN BUTLER COUNTIES...
AT 252 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
DARLINGTON...MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
DARLINGTON... BLACKHAWK... SHIPPINGPORT...
ELLWOOD CITY... BEAVER FALLS... BEAVER...
FOMBELL... ZELIENOPLE... WEXFORD...
SOUTH SIDE PITTSBURGH... SEWICKLEY...
PITTSBURGH...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4096 8012 4088 7985 4038 7999 4066 8054
4093 8042Special weather statement, Aug 19, 3:05 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 305 PM EDT FRI AUG 19 2011 PAZ008-009-015-192000- CLARION PA-FOREST PA-VENANGO PA- 305 PM EDT FRI AUG 19 2011 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CLARION... NORTHEASTERN VENANGO AND WESTERN FOREST COUNTIES... AT 304 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF OIL CREEK STATE PARK...MOVING EAST AT 10 MPH. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... OIL CREEK STATE PARK... OIL CITY... PLEASANTVILLE... TIONESTA... WEST HICKORY... KELLETTVILLE... FRYBURG... PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4155 7920 4129 7930 4145 7978 4162 7971
Special weather statement, Aug 19, 3:08 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
308 PM EDT FRI AUG 19 2011
OHZ050-PAZ020-021-029-WVZ001>003-192015-
ALLEGHENY PA-BEAVER PA-BROOKE WV-HANCOCK WV-JEFFERSON OH-OHIO WV-
WASHINGTON PA-
308 PM EDT FRI AUG 19 2011
...A STRONG THUNDERSTORM WILL AFFECT BROOKE...EASTERN JEFFERSON...
EXTREME SOUTHWESTERN BEAVER...NORTHERN OHIO...SOUTHERN HANCOCK...WEST
CENTRAL ALLEGHENY AND WESTERN WASHINGTON COUNTIES...
AT 307 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
WEIRTON...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
NEW CUMBERLAND... WINTERSVILLE... SMITHFIELD...
TORONTO... STEUBENVILLE... WEIRTON...
SUN VALLEY... MINGO JUNCTION... FOLLANSBEE...
COLLIERS... BRILLIANT... RAYLAND...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4039 8023 4006 8037 4012 8067 4029 8080
4055 8067Special weather statement, Aug 19, 3:13 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 313 PM EDT FRI AUG 19 2011 OHZ041-050-PAZ020-021-029-WVZ001-191945- ALLEGHENY PA-BEAVER PA-COLUMBIANA OH-HANCOCK WV-JEFFERSON OH- WASHINGTON PA- 313 PM EDT FRI AUG 19 2011 ...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTH CENTRAL WASHINGTON...NORTHEASTERN JEFFERSON...NORTHERN HANCOCK...SOUTHEASTERN COLUMBIANA...SOUTHWESTERN BEAVER AND WEST CENTRAL ALLEGHENY COUNTIES... AT 312 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF CHESTER...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... TOMLINSON RUN STATE PARK... NEWELL... NEW MANCHESTER... CHESTER... EAST LIVERPOOL... RACCOON CREEK STATE PARK... OAKDALE... MOON... IMPERIAL... HARSHAVILLE... PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4046 8013 4038 8016 4053 8068 4069 8056
Special weather statement, Aug 19, 3:16 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 316 PM EDT FRI AUG 19 2011 OHZ039-040-049-050-191945- CARROLL OH-HARRISON OH-JEFFERSON OH-TUSCARAWAS OH- 316 PM EDT FRI AUG 19 2011 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL TUSCARAWAS... EXTREME WEST CENTRAL JEFFERSON...NORTHERN HARRISON AND SOUTHWESTERN CARROLL COUNTIES... AT 313 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF NEW PHILADELPHIA...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... NEW PHILADELPHIA... DOVER... SHERRODSVILLE... SCIO... LEESVILLE LAKE PARK... KILGORE... JEWETT... BOWERSTON... PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4043 8084 4030 8100 4046 8153 4059 8143
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 10:35 PM EDT | Special Weather Statement | PBZ | Venango | 40 min |
| Aug 19, 7:37 AM EDT | Special Weather Statement | PBZ | Lawrence | 38 min |
| Aug 19, 7:54 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 38 min |
| Aug 19, 8:10 AM EDT | Special Weather Statement | PBZ | Forest, Venango | 50 min |
| Aug 19, 8:44 AM EDT | Special Weather Statement | PBZ | Clarion | 46 min |
| Aug 19, 8:50 AM EDT | Special Weather Statement | PBZ | Beaver | 40 min |
| Aug 19, 9:22 AM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Jefferson | 53 min |
| Aug 19, 9:30 AM EDT | Special Weather Statement | PBZ | Allegheny | 60 min |
| Aug 19, 10:07 AM EDT | Special Weather Statement | PBZ | Indiana | 53 min |
| Aug 19, 10:16 AM EDT | Special Weather Statement | PBZ | Fayette | 59 min |
| Aug 19, 10:33 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 57 min |
| Aug 19, 1:00 PM EDT | Special Weather Statement | PBZ | Mercer | 45 min |
| Aug 19, 1:10 PM EDT | Special Weather Statement | PBZ | Beaver | 35 min |
| Aug 19, 1:27 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer, Venango | 63 min |
| Aug 19, 1:47 PM EDT | Special Weather Statement | PBZ | Beaver | 28 min |
| Aug 19, 1:50 PM EDT | Special Weather Statement | PBZ | Lawrence | 55 min |
| Aug 19, 2:38 PM EDT | Flash Flood Warning | PBZ | Lawrence | 60 min |
| Aug 19, 2:44 PM EDT | Special Weather Statement | PBZ | Butler | 31 min |
| Aug 19, 2:54 PM EDT | Special Weather Statement | PBZ | Allegheny, Beaver | 36 min |
| Aug 19, 2:58 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer, Venango | 53 min |
| Aug 19, 3:05 PM EDT | Special Weather Statement | PBZ | Forest | 55 min |
| Aug 19, 3:24 PM EDT | Areal Flood Warning | PBZ | Lawrence, Mercer | 3 hr |
| Aug 19, 3:24 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler | 66 min |
| Aug 19, 3:54 PM EDT | Special Weather Statement | PBZ | Lawrence | 36 min |
| Aug 19, 3:56 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Westmoreland | 64 min |
| Aug 19, 4:00 PM EDT | Special Weather Statement | PBZ | Beaver | 30 min |
| Aug 19, 4:03 PM EDT | Areal Flood Warning | PBZ | Beaver | 3 hr |
| Aug 19, 4:03 PM EDT | Special Weather Statement | PBZ | Allegheny | 27 min |
| Aug 19, 4:19 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington | 36 min |
| Aug 19, 4:24 PM EDT | Flash Flood Warning | PBZ | Allegheny | 3 hr |
| Aug 19, 4:27 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 63 min |
| Aug 19, 4:31 PM EDT | Special Weather Statement | PBZ | Lawrence | 29 min |
| Aug 19, 4:48 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 57 min |
| Aug 19, 4:52 PM EDT | Flash Flood Watch | PBZ | Allegheny, Beaver, Fayette, Lawrence, Washington, Westmoreland | 3 hr |
| Aug 19, 4:53 PM EDT | Special Weather Statement | PBZ | Armstrong | 37 min |
| Aug 19, 4:58 PM EDT | Areal Flood Warning | PBZ | Beaver, Lawrence | 3 hr |
| Aug 19, 5:00 PM EDT | Special Weather Statement | PBZ | Armstrong | 60 min |
| Aug 19, 5:04 PM EDT | Special Weather Statement | PBZ | Westmoreland | 26 min |
| Aug 19, 5:27 PM EDT | Special Weather Statement | PBZ | Fayette | 33 min |
| Aug 19, 5:33 PM EDT | Flash Flood Warning | PBZ | Beaver, Lawrence | 3 hr |
| Aug 19, 5:55 PM EDT | Special Weather Statement | PBZ | Venango | 35 min |
| Aug 19, 6:49 PM EDT | Special Weather Statement | PBZ | Forest | 56 min |
| Aug 19, 6:54 AM EDT | Special Weather Statement | PBZ | Columbiana | 66 min |
| Aug 19, 1:12 PM EDT | Special Weather Statement | PBZ | Jefferson | 48 min |
| Aug 19, 1:42 PM EDT | Special Weather Statement | PBZ | Carroll | 63 min |
| Aug 19, 2:02 PM EDT | Special Weather Statement | PBZ | Muskingum | 28 min |
| Aug 19, 2:07 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum | 53 min |
| Aug 19, 2:26 PM EDT | Special Weather Statement | PBZ | Carroll | 34 min |
| Aug 19, 2:31 PM EDT | Special Weather Statement | PBZ | Jefferson | 29 min |
| Aug 19, 2:42 PM EDT | Special Weather Statement | PBZ | Harrison | 33 min |
| Aug 19, 3:16 PM EDT | Special Weather Statement | PBZ | Tuscarawas | 29 min |
| Aug 19, 3:42 PM EDT | Special Weather Statement | PBZ | Guernsey | 33 min |
| Aug 19, 4:37 PM EDT | Special Weather Statement | PBZ | Belmont | 38 min |
| Aug 19, 4:51 PM EDT | Special Weather Statement | PBZ | Columbiana | 24 min |
| Aug 19, 3:08 PM EDT | Special Weather Statement | PBZ | Brooke | 67 min |
| Aug 19, 3:13 PM EDT | Special Weather Statement | PBZ | Hancock | 32 min |
| Aug 19, 4:36 PM EDT | Special Weather Statement | PBZ | Ohio | 54 min |
| Aug 19, 5:30 PM EDT | Special Weather Statement | PBZ | Wetzel | 30 min |
| Aug 19, 6:09 PM EDT | Special Weather Statement | PBZ | Preston | 36 min |
| Aug 19, 7:54 PM EDT | Special Weather Statement | PBZ | Tucker | 36 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.